Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 8, 2005, 6:31 PM CDT for Jackson County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2005, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 8, 2005, 6:55 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Jackson County, IL
The radar
The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:15 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 8, 2:15 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CDT WED JUN 8 2005 .SHORT TERM (DAYS 1-3)... SATELLITE IMAGERY SHOWS CONVECTION UPSTREAM WHERE SVR THREAT EXISTS W/SVR WATCHES POSTED FROM SRN IA/NW IL THRU CNTL MO TO SE KS. ETA IS MOST AGGRESSIVE AT SAGGING THIS CONVECTION SOUTH AND EAST...AFFECTING PAH FA OVERNIGHT. GFS IS MINIMAL W/ITS EFFECT ON PAH FA. ALL HAVE LOW MOS POPS FROM SLIGHT CHANCE TO CHANCE CAT...AND THAT PLUS COLLABORATION MAKES FOR A CONTINUED CHANCE POP NECESSITY OVERNIGHT...WHEN SVR THREAT SHOULD NOT BE AS HIGH. THEREFORE WE ARE IN GEN RISK TSMS ONLY VIA SPC. DAYS 2 AND 3 ARE NOT MUCH DIFFERENT...W/STAGNANT SUMMER-LIKE PATTERN AND CONTINUED GEN RISK TSMS. BY DAY 3 WE ARE BECOMING INFLUENCED BY INCREASING POSSIBILITY OF TROPICAL MOISTURE AFFECTING MRH AVAILABLE IN THE COLUMN...WHICH MAY RESULT IN SOME EVENTUAL HIGHER POPS. UNTIL THEN...WE LIKE THE PERSISTENCE STRATEGY SUMMER FORECAST FOR WARMER GUIDANCE (FWC-MAV) HIGHS AND LOWS W/SLIGHT TO LOW CHANCE CATEGORY POPS THRU THE PERIOD. && .LONG TERM (DAYS 4-7)... EUROPEAN/GFS NUMERICAL MODELS DIFFER ON TIMING AND POSITION OF PROGGED LOW ANTICIPATED TO MOVE INTO THE WESTERN GULF OF MEXICO AND UP THE EAST OF THE MS/OH RIVERS LATER IN THE WEEKEND. GIVEN THE LOW CONFIDENCE IN THE POSITION AND TIMING OF THIS SYSTEM...BLENDED HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS WESTERN KY AND SOUTHWEST INDIANA FROM SUNDAY THROUGH MONDAY. THE TRACK OF THE SOUTHEAST U.S. LOW WILL ALSO IMPACT QPF VALUES SIGNIFICANTLY...GIVEN THE HIGHER WATER CONTENT AT LOWER LEVELS...AS WELL AS THE SHARP DEFORMATION ZONE EXPECTED TO ORIENT SW TO NE ACROSS THE PAH FORECAST AREA. WILL KEEP SCATTERED RAIN CHANCES IN PLACE THROUGH TUESDAY MORNING...AS HPC PROGS A DECENT COLD FRONT TO MOVE THROUGH THE PAH FORECAST AREA NO LATER THAN 00Z WED. LITTLE CHANGE IN MAX/MIN TEMPERATURES...BUT CHANGED LITTLE FROM GFS MOS VALUES BY NEXT WEDNESDAY...DESPITE DRIER NWLY SURFACE FLOW. INSOLATION SHOULD KEEP MAX TEMPERATURES IN THE MID/UPPER 80S. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. &&
Hazardous weather outlook, Jun 8, 4:39 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 439 PM CDT WED JUN 8 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 439 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER MUCH OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE MAIN CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL. A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI AND ILLINOIS EARLY THIS EVENING WILL CONTINUE MOVING SOUTHEAST. THIS LINE OF STORMS IS EXPECTED TO CROSS PARTS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI THIS EVENING. ALTHOUGH A GRADUAL WEAKENING TREND IS EXPECTED TO BEGIN AFTER DARK...ISOLATED STORMS MAY CONTINUE TO REACH SEVERE LEVELS WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A NEARLY DAILY CHANCE OF THUNDERSTORMS IS EXPECTED...WITH ENHANCED COVERAGE DURING THE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS EVENING. YORK
In the hours before
Special weather statement, Jun 8, 3:34 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 334 PM CDT WED JUN 8 2005 ILZ075>078-080>086-088-MOZ076-086-087-100-107-082330- BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-FRANKLIN IL- HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL- UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL- 334 PM CDT WED JUN 8 2005 ...STRONG THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS EARLY THIS EVENING... THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE MAIN CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. EARLIER IN THE AFTERNOON...A LARGE LINE OF SEVERE THUNDERSTORMS WAS MOVING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS AFTERNOON. SHOULD THESE STORMS MAINTAIN THEIR STRENGTH AND SPEED...THE LEADING EDGE OF THE STORMS WILL MOVE NEAR A PERRYVILLE MISSOURI... PINCKNEYVILLE ILLINOIS LINE BETWEEN 630 PM AND 7 PM. AS THE EVENING PROGRESSES...THE LEADING EDGE OF THE THUNDERSTORMS MAY REACH AN ELLSINORE...CAPE GIRARDEAU MISSOURI AND A HARRISBURG...WEST SALEM ILLINOIS LINE AFTER 8 PM. AHEAD OF THESE STORMS...A GUST FRONT WITH LOCAL WINDS IN EXCESS OF 40 MPH MAY BE POSSIBLE. THIS MAY TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS AND KNOCK DOWN SMALL TREES AND LIMBS. IN ADDITION...LOCALLY HEAVY RAIN...UP TO AN INCH AN HOUR...MAY PRODUCE ISOLATED FLOODING IN LOW LYING AREAS AND FILL SMALL CREEKS AND STREAMS TO BANKFULL. PERSONS TRAVELING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO FOR UPDATES ON THIS RAPIDLY CHANGING WEATHER SITUATION. SMITH
Special weather statement, Jun 8, 5:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 547 PM CDT WED JUN 8 2005 ILZ075>078-080>086-088-MOZ076-086-087-100-107-090030- BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-FRANKLIN IL- HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL- UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL- 547 PM CDT WED JUN 8 2005 ...STRONG THUNDERSTORMS STILL POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS EARLY THIS EVENING... THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE MAIN CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED LARGE HAIL. A LARGE LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS DURING THE LATE AFTERNOON HOURS. SHOULD THESE STORMS MAINTAIN THEIR STRENGTH AND SPEED...THE LEADING EDGE OF THE STORMS WILL MOVE NEAR A PERRYVILLE MISSOURI... PINCKNEYVILLE AND DIX ILLINOIS LINE AROUND 630 PM. AS THE EVENING PROGRESSES...THE LEADING EDGE OF THE THUNDERSTORMS MAY REACH AN MARBLE HILL MISSOURI...MARION AND WEST SALEM ILLINOIS LINE BY 730 PM. SOME 10 TO 15 MINUTES AHEAD OF THESE STORMS...A GUST FRONT WITH WINDS BETWEEN 35 AND 45 MPH WILL BE LIKELY. THIS MAY TOSS AROUND LOOSE OBJECTS LEFT OUTDOORS AND KNOCK DOWN SMALL TREES AND LIMBS. IN ADDITION...LOCALLY HEAVY RAIN...AVERAGING NEAR ONE HALF INCH AN HOUR...MAY PRODUCE ISOLATED FLOODING IN LOW LYING AREAS AND FILL SMALL CREEKS AND STREAMS TO BANKFULL. PERSONS TRAVELING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO FOR UPDATES ON THIS RAPIDLY CHANGING WEATHER SITUATION. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.